Previous issue ·  Next issue ·  Most recent issue in the archive · All issues in the archive   

Journal of Operator Theory

Volume 65, Issue 2, Spring 2011  pp. 255-279.

AC$(\sigma)$ operators

Authors:  Brenden Ashton (1) and Ian Doust (2)
Author institution: (1) Silverbrook Research, 3 Montague St, Balmain 2041, Australia
(2) School of Mathematics and Statistics, University of New South Wales, UNSW Sydney 2052, Australia

Summary:  In this paper we present a new extension of the theory of well-bounded operators to cover operators with complex spectrum. In previous work a new concept of the class of absolutely continuous functions on a non\-empty compact subset $\sigma$ of the plane, denoted $\AC(\sigma)$, was introduced. An $\AC(\sigma)$ operator is one which admits a functional calculus for this algebra of functions. The class of $\AC(\sigma)$ operators includes all of the well-bounded operators and trigonometrically well-bounded operators, as well as all scalar-type spectral operators, but is strictly smaller than Berkson and Gillespie's class of $\AC$ operators. This paper develops the spectral properties of $\AC(\sigma)$ operators and surveys some of the problems which remain in extending results from the theory of well-bounded operators.

Keywords:  functions of bounded variation, absolutely continuous functions, functional calculus, $AC$-operators, well-bounded operators

Contents    Full-Text PDF